Thunderstorm Wind, Greene
- When
- June 7, 4:00 PM CST
- Where
- Greene County, Republic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.117, -93.483
Severe thunderstorms downed a few trees in the city of Republic.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 1:14 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW AFOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE. THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT TUE JUN 7 2005 MOZ103>105-072200- OZARK-STONE-TANEY- 355 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR OZARK...STONE AND TANEY COUNTIES UNTIL 500 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF KIMBERLING CITY TO INDIAN POINT TO 10 MILES SOUTHEAST OF TANEYVILLE...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN SOUTHERN STONE...TANEY AND WESTERN OZARK COUNTIES... INCLUDING THE CITIES OF HOLLISTER...KIMBERLING CITY...INDIAN POINT... BRANSON...FORSYTH...ROCKAWAY BEACH...MERRIAM WOODS...REEDS SPRING... TANEYVILLE AND GALENA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N LOWRY CITY 38.18N 93.73W
06/07/2005 ST.CLAIR MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES NEAR LOWRY
CITY.
CRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 408 PM CDT TUE JUN 7 2005 MOZ079-072215- POLK- 408 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 515 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BOLIVAR...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM. MORE IMPORTANTLY...STORMS PRODUCING TORRENTIAL RAINFALL CONTINUE TO DEVELOP OVER WESTERN POLK COUNTY AND MOVE OVER BOLIVAR. AN EXTREMELY DANGEROUS FLASH FLOOD SITUATION IS UNFOLDING WITH THE POTENTIAL FOR THREE TO FIVE INCHES OF RAIN TO OCCUR IN A VERY SHORT PERIOD OF TIME. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO LAW ENFORCEMENT
SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR THE
COMMUNITY OF BOLIVAR HAS CAUSED FLASH FLOODING OF
SEVERAL CITY STREETS.
CRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 PM CDT TUE JUN 7 2005 MOZ090-072215- GREENE- 444 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 515 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG GUST FRONT MOVING INTO SOUTHERN GREENE COUNTY. WIND GUSTS OF 30 TO 40 MPH WITH LOCALLY HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE AS THIS FRONT SURGES NORTHWARD. THESE WINDS WILL AFFECT AREAS FROM BATTLEFIELD AND BROOKLINE INTO THE SPRINGFIELD METRO AREA BETWEEN 4:45 AND 5:00 PM. RAIN AND THUNDER MAY NOT ACCOMPANY THESE WINDS. MINOR DAMAGE TO LOOSE OBJECTS COULD OCCUR. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO EMERGENCY MNGR
THE COUNTY EMERGENCY MANAGER REPORTED THAT SEVERAL ROAD
CLOSURES HAVE OCCURRED ACROSS CENTRAL PORTIONS OF THE
COUNTY.
CRAMERThe Springfield radar (KSGF), 15 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorms downed a few trees in the city of Republic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455691.